Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 106, NWS Jacksonville, FL

June 15, 2021Clay County, Duval County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2021, 5:07 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 5:07 PM EDT (21:07 UTC)
Expired
Jun 15, 2021, 5:30 PM EDT
In force
23 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, FL, Duval County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 64 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3840 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WUUS52 KJAX 152107
SVRJAX
FLC019-031-109-152130-
/O.NEW.KJAX.SV.W.0106.210615T2107Z-210615T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
507 PM EDT Tue Jun 15 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Northwestern St. Johns County in northeastern Florida...
  Central Clay County in northeastern Florida...
  South central Duval County in northeastern Florida...

* Until 530 PM EDT.

* At 506 PM EDT, a severe thunderstorm was located near Green Cove
  Springs, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Orange Park, Green Cove Springs, Mandarin, Fruit Cove, Fleming
  Island, Switzerland, Penney Farms and Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2984 8180 2984 8181 2982 8183 2980 8187
      2990 8193 3025 8165 3000 8146
TIME...MOT...LOC 2106Z 239DEG 13KT 2999 8176 

HAIL...1.00IN
WIND...60MPH
 
$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:21 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 15, 3:21 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
321 PM EDT Tue Jun 15 2021

...STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS
NORTHEAST FL...

.NEAR TERM [Through Tonight]...

Afternoon temperature readings are in the low to mid 90s across the
area with dew points in the mid 70s inland and upper 70s along the
coast. This sticky, hot airmass has lead to a very strong
destabilization this afternoon amid steepened lapse rates aloft as
shortwave energy pivots around the base of an amplified trough axis
extending down the eastern US from from Canada. The highest degree of
instability (between 3000-4000 j/kg SBCAPE) is generally along and
south of I-10. An east-west surface cold front is pressing southward
through GA this afternoon, with a prefrontal trough ahead of it
across southern GA. The pre-frontal convergent boundary will
continue southward through the evening and interact with Gulf and
Atlantic sea breeze as it moves into northeast FL. Expect that
activity will begin to weaken late this evening, toward midnight,
though scattered showers and isolated storms are possible along and
ahead of the front across portions of southeast GA and the Suwannee
Valley overnight.

Per the latest GOES PWAT imagery, drier air (PWATs around 1.25") has
worked its way into southeast GA. This drier airmass will limit
convection across GA through this afternoon despite the approaching
cold front. Further south, strong, potentially severe, pulse and
multi-cellular t-storms are likely this afternoon and evening
particularly across northeast FL where strongest convergence,
insatiability, and forcing will overlap. Some of that drier mid-level
air will enhance the potential for strong to severe downburst winds
this afternoon and evening. There will be hail threat with storms
today as well, though a high freezing level and drier air aloft
may only allow sub-severe hail growth. In addition to hail and
strong convective wind risks, heavy rainfall and isolated
flooding, especially across north-central FL where the airmass
remains rather saturated (PWATs of 2.0"+).

Temps tonight will be "cooler" - in the upper 60s to low 70s -
across the Altamaha river basin as the cold front presses into
southeast GA tonight. Elsewhere, lows will fall generally in the low
to mid 70s.

.SHORT TERM [Wednesday Through Thursday Night]...

A frontal zone will be positioned just north of I-10, slanting
northeastward toward coastal Carolinas on Wednesday. Another
upstream shortwave will round the base of the aforementioned mid-level
trough axis (see NEAR TERM synopsis). Warming temps aloft should
flatten lapse rates enough to limit severe t-storm risk Wednesday,
though scattered to numerous storms are expected to develop along
and ahead of the front, primarily across northeast FL. Strongest
storms will likely be along the I-10 and I-95 corridors as the Gulf
and pinned Atlantic sea breeze collide and enhance frontal
convergence. Convective activity may linger into the late evening
before subsiding during the pre-dawn hours Thursday as outflow
boundaries roam across northeast FL.

The last front, in this four-day sequence of fronts, will manage to
drift across into the area on Thursday and stall across southern GA
or near the the FL/GA border. Temperatures aloft will warm
substantially as the mid-level trough deamplifies and pivots toward
the North Atlantic. Expect the diurnal storm coverage to be less on
Thursday compared to Wednesday with best chances for storms focused
across northeast FL along and south of a decaying frontal zone.

Temps will be follow close to climatology for mid June.

.LONG TERM [Friday Through Tuesday]...

Flow regime will be light Friday as frontal zone decays over the
area and col region resides overhead between a developing tropical
disturbance over the western Gulf and departing upper trough well to
the northeast. Scattered showers and storms will be possible Friday
afternoon along both Gulf and Atlantic sea breezes. Forecast
confidence lowers through the weekend/early next week and will
depend on the evolution of the aforementioned tropical disturbance
and sprawling mid-level ridge. If the ridge is further south or
east, substantial rainfall is not out of the question. We will be
keeping our eye on the guidance trends and hopefully gain better
insight into the local influence of the potential tropical
disturbance. Otherwise, expect summery weather to continue with
temps near to slightly above normal.

&&

.AVIATION...
[Through 18Z Wednesday]

Breezy southwesterly winds continue with speeds around 12 knots
and gusts near 20 knots through the day. Scattered showers and
storms are expected to develop near the TAF sites this afternoon
with a chance for the formation of isolated severe storms.
Stronger storms could cause strong wind gusts and lower
visibilities due to heavy downpours. Best chance for storms will
be at the JAX metro sites. Storms are expected to dissipate in
the evening hours.

&&

.MARINE...

A cold front will stall over the GA coastal waters through
Wednesday, leading to gusty southwest/west winds tonight around 18-
22 knots. A Small Craft Advisory is in effect to highlight the
stronger winds Tonight. A second cold front will press south into
the area through Thursday. The front will washout on Friday as high
pressure shifts to the north, potentially leading to a brief wind
shift to the north. Unsettled weather may this weekend after a
quieter day on Friday as a tropical disturbance lift northeast
across the northwestern Gulf of Mexico. Confidence is still a bit
too low to iron out specific details on the potential influence of
that disturbance, but we will keep our eyes on how it evolves.

Rip Currents: Lack of onshore swell coupled with offshore winds
will keep Risk at low to moderate over the next several days.

&&

.FIRE WEATHER...

A few cold fronts will press south into the area through
Thursday. Transport flow in association will lead to strong
dispersion this afternoon and Wednesday. Dispersion will lower as
disturbance associated with these fronts lifts away from the area
on Thursday. Fronts will generally lay/stall along the FL/GA
border each day, allowing afternoon humidities to fall to the
between 30- 35% across inland southeast GA. Scattered to numerous
thunderstorms will be possible across northeast FL through
Thursday, with less coverage likely across southeast GA. With
weakening stalled front, coverage will be limited Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  69  92  67  93  69 /  30  10  10   0   0
SSI  75  91  74  89  75 /  40  20  20   0   0
JAX  72  91  72  92  71 /  60  40  20  10   0
SGJ  73  89  72  88  73 /  40  50  30  20   0
GNV  71  88  70  88  69 /  50  60  20  30  10
OCF  73  89  72  89  71 /  40  60  30  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 5 AM EDT Wednesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM.

&&

In the hours before

Special weather statement, Jun 15, 4:36 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
436 PM EDT Tue Jun 15 2021

FLZ024-124-125-225-425-GAZ165-166-264-152130-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Nassau FL-
Coastal Duval FL-Northeastern Charlton GA-Inland Camden GA-
Coastal Camden GA-
436 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHEASTERN DUVAL...
SOUTHERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 530 PM
EDT...

* At 436 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Jacksonville International
  Arpt, moving southeast at 15 mph.

* Nickel size hail and wind gusts of 50 to 55 mph possible with this
  storm.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Callahan, Kings
  Bay Base, Jacksonville International Arpt, Yulee, Kings Ferry and
  Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3087 8195 3079 8145 3044 8142 3043 8187
TIME...MOT...LOC 2036Z 303DEG 15KT 3056 8168

BOOTHE
Special weather statement, Jun 15, 4:54 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
454 PM EDT Tue Jun 15 2021

FLZ033-125-132-133-232-325-425-152145-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
454 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...
NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 545 PM EDT...

* At 454 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Fleming Island, or near Orange
  Park, moving east at 15 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Orange Park, Unf, Mandarin, Fruit Cove, Fleming Island, Baymeadows,
  Nocatee, Durbin, Bellair-Meadowbrook Terrace and Switzerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3004 8140 3000 8173 3025 8175 3030 8146
TIME...MOT...LOC 2054Z 257DEG 11KT 3012 8170

23
Local storm report, Jun 15, 4:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     2 SE MCALPIN            30.12N 82.93W
06/15/2021                   SUWANNEE           FL   911 CALL CENTER

            911 CALL CENTER REPORTED A TREE DOWN NEAR
            THE INTERSECTION OF 180TH ST AND 89TH RD.
            TIME ESTIMATE BASED ON RADAR.

&&

KB
Local storm report, Jun 15, 4:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     6 ENE LURAVILLE         30.15N 83.08W
06/15/2021                   SUWANNEE           FL   911 CALL CENTER

            911 CALL CENTER REPORTED A TREE DOWN NEAR
            THE INTERSECTION OF 164TH RD AND 161ST RD.
            TIME ESTIMATE BASED ON RADAR.

&&

KB
Local storm report, Jun 15, 5:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     6 NNW ICHETUCKNEE SPRIN 30.04N 82.81W
06/15/2021                   SUWANNEE           FL   911 CALL CENTER

            911 CALL CENTER REPORTED A TREE DOWN NEAR
            THE INTERSECTION OF SR 247 & CR 137. TIME
            ESTIMATE BASED ON RADAR.

&&

KB
Local storm report, Jun 15, 5:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 N WELLBORN            30.24N 82.82W
06/15/2021                   SUWANNEE           FL   911 CALL CENTER

            911 CALL CENTER REPORTED A TREE DOWN NEAR
            THE INTERSECTION OF CO RD 137 & HOGAN RD.
            TIME ESTIMATE BASED ON RADAR.

&&

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:42 AM EDTSmall Craft AdvisoryJAX25 hr
Jun 15, 9:00 AM EDTSpecial Weather StatementJAXMarion45 min
Jun 15, 2:04 PM EDTSpecial Weather StatementJAXMarion41 min
Jun 15, 2:17 PM EDTSevere Thunderstorm WarningJAXMarion22 min
Jun 15, 2:32 PM EDTSpecial Weather StatementJAXSuwannee43 min
Jun 15, 2:36 PM EDTSpecial Weather StatementJAXFlagler39 min
Jun 15, 3:00 PM EDTSevere Thunderstorm WarningJAXSuwannee30 min
Jun 15, 3:10 PM EDTSpecial Weather StatementJAXColumbia50 min
Jun 15, 3:30 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee, Union45 min
Jun 15, 3:33 PM EDTSpecial Marine WarningJAX57 min
Jun 15, 3:39 PM EDTSpecial Weather StatementJAXBradford51 min
Jun 15, 3:43 PM EDTSpecial Weather StatementJAXBaker47 min
Jun 15, 3:49 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Union41 min
Jun 15, 3:55 PM EDTSpecial Marine WarningJAX65 min
Jun 15, 3:56 PM EDTSpecial Weather StatementJAXSaint Johns34 min
Jun 15, 3:59 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay46 min
Jun 15, 4:02 PM EDTSpecial Weather StatementJAXClay43 min
Jun 15, 4:14 PM EDTSpecial Weather StatementJAXHamilton46 min
Jun 15, 4:15 PM EDTSevere Thunderstorm WarningJAXBradford, Clay, Duval, Putnam45 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton27 min
Jun 15, 4:19 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union41 min
Jun 15, 4:21 PM EDTSpecial Marine WarningJAX39 min
Jun 15, 4:26 PM EDTSpecial Marine WarningJAX49 min
Jun 15, 4:33 PM EDTSevere Thunderstorm WarningJAXBaker, Nassau27 min
Jun 15, 4:36 PM EDTSpecial Weather StatementJAXNassau54 min
Jun 15, 4:40 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton50 min
Jun 15, 4:45 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam45 min
Jun 15, 4:47 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee43 min
Jun 15, 4:50 PM EDTSpecial Marine WarningJAX55 min
Jun 15, 4:54 PM EDTSpecial Weather StatementJAXDuval51 min
Jun 15, 4:54 PM EDTSevere Thunderstorm WarningJAXNassau36 min
Jun 15, 4:59 PM EDTSpecial Marine WarningJAX61 min
Jun 15, 5:09 PM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau22 min
Jun 15, 5:10 PM EDTSpecial Marine WarningJAX95 min
Jun 15, 5:12 PM EDTSevere Thunderstorm WarningJAXNassau48 min
Jun 15, 5:15 PM EDTSevere Thunderstorm WarningJAXAlachua30 min
Jun 15, 5:26 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Columbia, Duval, Nassau and 1 more49 min
Jun 15, 5:29 PM EDTAreal Flood WarningJAXAlachua, Bradford2 hr
Jun 15, 5:30 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee30 min
Jun 15, 5:30 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau45 min
Jun 15, 5:35 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam25 min
Jun 15, 5:36 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns24 min
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns44 min
Jun 15, 5:47 PM EDTSpecial Marine WarningJAX58 min
Jun 15, 5:48 PM EDTSpecial Weather StatementJAXAlachua42 min
Jun 15, 5:54 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee51 min
Jun 15, 5:57 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam48 min
Jun 15, 6:01 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns44 min
Jun 15, 6:07 PM EDTSpecial Weather StatementJAXAlachua23 min
Jun 15, 6:17 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Union43 min
Jun 15, 6:19 PM EDTSpecial Weather StatementJAXUnion41 min
Jun 15, 6:26 PM EDTSpecial Marine WarningJAX94 min
Jun 15, 6:33 PM EDTSpecial Weather StatementJAXColumbia27 min
Jun 15, 6:40 PM EDTSpecial Weather StatementJAXFlagler50 min
Jun 15, 6:46 PM EDTSpecial Weather StatementJAXMarion44 min
Jun 15, 6:48 PM EDTSpecial Weather StatementJAXGilchrist42 min
Jun 15, 6:53 PM EDTSpecial Marine WarningJAX97 min
Jun 15, 7:03 PM EDTSpecial Weather StatementJAXUnion42 min
Jun 15, 7:12 PM EDTSpecial Weather StatementJAXGilchrist48 min
Jun 15, 7:26 PM EDTAreal Flood WarningJAXAlachua, Marion2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.